Any side effects to taking Tums (calcium carbonate) every day?

Yes. Too many tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are high levels of calcium in the blood & a shift in the body's acid-base balance towards alkaline. This can lead to calcium deposits in the kidneys & other tissues as well as kidney stones. Limit calcium intake to 1500 mg/day in divided doses.

Related Questions

Side effects of Tums (calcium carbonate) seriously?

Yes. Too many tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are high levels of calcium in the blood & a shift in the body's acid-base balance towards alkaline. This can lead to calcium deposits in the kidneys & other tissues as well as kidney stones. Limit calcium intake to 1500 mg/day in divided doses. Read more...
Agree with Dr. Lewis. Tums (calcium carbonate) overdose can lead to nausea, vomiting, abdominal pain/ cramping, decreased appetite, constipation, diarrhea, confusion, delirium, coma, depression, involuntary muscle twitching & cardiac arrhythmia. Serious effects from Tums (calcium carbonate) (especially with chronic use) could include rebound hyperacidity, constipation, gall stones, calcinosis, hypercalcemia, metabolic acidosis & renal injury) Read more...